It is currently Sat Aug 19, 2017 2:01 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
 Post subject: Doctor's Advice
PostPosted: Thu Jun 27, 2013 7:56 pm 
Offline
Power Poster
Power Poster

Joined: Sat Jun 22, 2013 3:05 am
Posts: 41
Okay, so I decided to call the doctor today prior to inducing this weekend. My main concern was what I've addressed here - precipitated withdrawals. Let me be clear about hos seriously this concerns me (and don't confuse this for having second thoughts - I'm absolutely starting it). The opiate withdrawals combined with pain (if any is truly there or if the Oxycodone has resulted in what they call "hyperalgesia") would be terrible. I did a little test run when I woke up this morning to gauge things. It had been 8 hours since my last dose when I woke up, and as usual I could definitely feel that "crawling out of your skin" feeling setting in, which of course went away after taking the Oxycodone. I was able to hold on for a couple of hours after waking up for 10 hours total since previous dose and I just couldn't stand it anymore. I don't know how on Earth some folks here have gone SO long before induction. For me, mild withdrawals always begin with that skin crawling feeling. Then it moves into the runs and beginning to feel really weak when it becomes I guess moderate. Then all those escalate and I literally am a completely helpless ball of mess unable to do anything - that's severe. There is no way on Earth I'll be able to make it all the way to "severe" unless I literally have no choice. I could probably push it to the beginnings of moderate, which should yield a high enough score on the COWS. Actually, later mild withdrawals would get the score they suggest as a minimum.

ANYWAY, I bring up this PW bit to the doctor and tell him if that happens then I literally don't know what I'll do. Let's just say I have the means to very quickly dispatch myself and be done with the whole mess. I am NOT threatening to do that, I'm saying I don't KNOW what I'll do. I'd like to think I could push through it, but from the sound of them I'm just not so sure. They are apparently way WAY worse than regular WDs, and that's just too far out there.

The doctor said he has had many on this and has never told them to do anything other than wait until their next scheduled dose of their regular medicine and take it then, and he's never had this PW had to any of them. He told me he has heard of it but hasn't had it happen to any of his patients. He said if it DOES happen after the first 8mg strip, then split another film and take 4mg. If that doesn't resolve it, take the other half, and keep going until things settle out, but he doesn't think any of that will be necessary.

Now, I do appreciate all the advice here, but of course I called him thinking well, it IS still the Internet and I better call him. But I've read so much that just contradicts him and I'm very concerned he's setting me up for a really bad time when I induce, not intentionally. I'm going to push as far as I can and try not to take it when I wake up in the morning - but at 10 hours today I was not in what you would really call moderate withdrawal, but that skin crawling and restless legs drives you NUTS!

Does it sound to you like I need to find another doctor, or in your experience are most of them seemingly really uneducated about this stuff?


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 27, 2013 8:58 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Tue May 21, 2013 7:27 pm
Posts: 63
I know exactly how you feel. It is torturous waiting to induce. But it really is necessary. I still can't believe your doctor says that you don't have to wait. That's crazy! I was used to taking a pill every 2-3 hours. At 5-6 hours I would start feeling crappy. It was truly horrible for me waiting those 22 and a half hours. I didn't think I was going to be able to do it. But I just took it hour by hour. I went online and bitched and complained to Facebook friends. Their encouragement truly helped me get through it. Every time I said that's it, I can't do it, I went online and ranted to them and they gave me so much support, I didn't want to let them down. I didn't want to dissapoint my husband AGAIN either. It was hell, but I kept telling myself this was the last time I would have to go through this. So that's my suggestion. Do whatever you have to do to make it through. Bitch to friends. Come on here and complain. We'll support you. Do you have someone there to help you? Cuz honestly at 12 hours I had the COWS sheet out and was trying to convince my husband I was in enough withdrawal. Good thing he didn't listen. I know now that my brain was making me think my symptoms were worse than they really were. You really want to make absolute sure you're in enough withdrawal. That's so important. I probably would have been ok at 16 hours, but I was really scared of PW. I pushed myself til I absolutely couldn't take another minute. And my husband could tell I was serious. The worse withdrawal you're in, the better the sub works. I felt almost 100% relief in about 15-20 minutes. And I'm pretty sure I only got about half my dose. I had no idea what I was doing and totally messed it up, but it still worked great. So I really think you should go as long as you can. Better safe than sorry. It's gonna suck, but you can do it! And you're going to feel so much better! Keep us updated and we'll help you in any way that we can.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 27, 2013 9:06 pm 
Offline
Power Poster
Power Poster

Joined: Sat Jun 22, 2013 3:05 am
Posts: 41
Thanks so much Kitty, and actually that's all I will know to do - come on here and let loose. Let me warn you all now - I will probably be a super poster that day and complaining a LOT!

You know, I do have one other horrible worst fear - what if the Suboxone doesn't work? What if I take it and don't get relief like everyone else seems to get? I have no more options then, because this thing that seems to help practically everyone who takes it won't work for me. I know - HOPE - that's just worried thinking. I'm quite sure it will work great for me like everyone else. But you know the feeling - you feel like NOTHING can possibly take away the WD other than what you're used to taking.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Jun 27, 2013 9:16 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Tue May 21, 2013 7:27 pm
Posts: 63
I had that same exact fear. I thought, how can some tiny little strip take away that horrible, just wanting to die feeling of withdrawal. It just didn't seem possible. But it worked. And I wasn't taking that much less oxy than you. 120 most days. Sometimes 150. If you can wait it out long enough, and you're really truly in pretty bad withdrawal, it will work fine for you. You'll be amazed at how well it works. On such a small amount too. I know it's hard to believe that, but it is true. Promise :-)


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jun 28, 2013 12:02 am 
Offline
6 Months or More
6 Months or More

Joined: Fri May 18, 2012 2:15 pm
Posts: 188
Hey SwapS,
You will do fine.and suboxone will work for you.
I suggest that you go over to the Talk Zone of Dr j's blog.
There is a post there called Avoiding Pwithdraws..It
will surely help you. The blog over there has many answers to your biggest ?'s.

So best of luck and i will be watching and reading this weekend forcyour posts.again....you will be fine...

When i started i did take very small doses the first night..2mgs at a time as the hour went by..i was fine ...razor....


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group